Alert archive / Kansas / High Wind Warnings in 2025
High Wind Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind warning at Dec 17, 2025, 12:08 PM CST for 26 counties in Kansas. It took effect at Dec 17, 2025, 11:00 PM CST. It was in force for 17 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2025, 12:08 PM CST (18:08 UTC)
- In effect from
- Dec 17, 2025, 11:00 PM CST
- Expired
- Dec 18, 2025, 3:47 PM CST
- In force
- 17 hr
- Issued by
- NWS Dodge City, KS
All 26 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 19 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 12:50 AM CST | NON-TSTM WND GST 60 | 2 E Shallow Water, KS | PWS - Beef Belt LLC. |
| Dec 18, 12:55 AM CST | NON-TSTM WND GST 55 | 2 Ese Scott City, KS | AWOS station KTQK Scott City. |
| Dec 18, 1:24 AM CST | NON-TSTM WND GST 68 | 1 N Syracuse, KS | AWOS station K3K3 Syracuse. |
| Dec 18, 1:34 AM CST | NON-TSTM WND GST 59 | 22 Nnw Lakin, KS | AWN Site at Tabletop Farms. |
| Dec 18, 1:35 AM CST | NON-TSTM WND GST 60 | 2 N Lakin, KS | AWOS station K36K 2 N Lakin. |
| Dec 18, 1:38 AM CST | NON-TSTM WND GST 58 | 1 E Kendall, KS | Mesonet station DW5288 Kendall. |
| Dec 18, 1:38 AM CST | NON-TSTM WND GST 58 | 1 E Kendall, KS | PWS-KKSKENDA2. |
| Dec 18, 1:38 AM CST | NON-TSTM WND GST 70 | 11 Nw Lakin, KS | PWS - NWKECounty. |
| Dec 18, 1:38 AM CST | NON-TSTM WND GST 70 | 16 Nne Kendall, KS | PWS - NWKE county - KKSLAKIN28. |
| Dec 18, 1:42 AM CST | NON-TSTM WND GST 60 | 3 Ne Lakin, KS | PWS - SWK, Lakin. |
| Dec 18, 1:45 AM CST | NON-TSTM WND GST 58 | 3 Sse Lakin, KS | KSU Mesonet. |
| Dec 18, 1:46 AM CST | NON-TSTM WND GST 59 | 23 Nnw Lakin, KS | PWS - Tabletop Farms, Lakin, KS. |
| Dec 18, 1:46 AM CST | NON-TSTM WND GST 68 | 4 Sw Friend, KS | PWS- RJC Farms. |
| Dec 18, 1:49 AM CST | NON-TSTM WND GST 68 | 4 Sw Friend, KS | Mesonet KKSHOLCO17. |
| Dec 18, 1:53 AM CST | NON-TSTM WND GST 62 | Holcomb, KS | PWS - Casa de Rodney. |
| Dec 18, 1:55 AM CST | NON-TSTM WND GST 59 | 2 Nnw Ulysses, KS | AWOS station KULS Ulysses. |
| Dec 18, 1:55 AM CST | NON-TSTM WND GST 71 | 2 N Lakin, KS | AWOS station K36K 2 N Lakin. |
| Dec 18, 1:57 AM CST | NON-TSTM WND GST 64 | 4 W Scott City, KS | PWS - My Weather Station, Scott City. |
| Dec 18, 2:00 AM CST | NON-TSTM WND GST 61 | 2 Ene Garden City, KS | PWS-KKSGARDE143. |
| Dec 18, 2:01 AM CST | NON-TSTM WND GST 60 | 3 Ene Lakin, KS | AWN Site at SWK. |
| Dec 18, 2:01 AM CST | NON-TSTM WND GST 64 | 2 E Shallow Water, KS | AWN Site at Beef Belt LLC. |
| Dec 18, 2:02 AM CST | NON-TSTM WND GST 62 | 3 Ese Scott City, KS | KSU Mesonet Station. |
| Dec 18, 2:10 AM CST | TSTM WND GST 58 | 1 Ssw Garden City, KS | Mesonet station GCCOP 1 SW Garden City. |
| Dec 18, 2:10 AM CST | NON-TSTM WND GST 58 | 1 Ssw Garden City, KS | Mesonet station GCCOP 1 SW Garden City. |
| Dec 18, 2:11 AM CST | NON-TSTM WND GST 63 | 9 Se Plymell, KS | PWS - Prairie AG, Copeland. |
| Dec 18, 2:14 AM CST | NON-TSTM WND GST 69 | 2 Ene Garden City, KS | Site KKSGARDE143. |
| Dec 18, 2:15 AM CST | NON-TSTM WND GST 62 | 1 Nne Sublette, KS | AWOS station K19S 1 NE Sublette. |
| Dec 18, 2:15 AM CST | NON-TSTM WND GST 66 | 2 Nnw Amy, KS | Mesonet-Lane county. |
| Dec 18, 2:20 AM CST | NON-TSTM WND GST 72 | 9 Se Plymell, KS | PWS- Prairie AG, Copeland. |
| Dec 18, 2:20 AM CST | NON-TSTM WND GST 75 | 3 Nw Pierceville, KS | ASOS station KGCK Garden City. |
| Dec 18, 2:23 AM CST | NON-TSTM WND GST 62 | 7 Ssw Charleston, KS | PWS- M. Isaac, Ingalls. |
| Dec 18, 2:29 AM CST | NON-TSTM WND GST 62 | 7 Ssw Charleston, KS | AWN Site. |
| Dec 18, 2:49 AM CST | NON-TSTM WND GST 59 | 2 N Dodge City, KS | PWS-KKSDODGE57. |
| Dec 18, 3:02 AM CST | NON-TSTM WND GST 63 | 3 Ene Dodge City, KS | ASOS station KDDC Dodge City Regional Airport. |
| Dec 18, 3:15 AM CST | NON-TSTM WND GST 65 | 3 W Bloom, KS | Mesonet Site KKSBLOOM2. |
| Dec 18, 5:32 AM CST | NON-TSTM WND GST 64 | 2 Wnw Hardtner, KS | AWN SIte at KZLF Transmitter Site. |
| Dec 18, 9:33 AM CST | NON-TSTM WND GST 62 | 9 Nnw Offerle, KS | |
| Dec 18, 9:54 AM CST | NON-TSTM WND GST 58 | 9 Se Plymell, KS | AWN Site at Prairie AG. |
| Dec 18, 9:54 AM CST | NON-TSTM WND GST 61 | 1 N Wakeeney, KS | Site KKSWAKEE46. |
| Dec 18, 9:55 AM CST | NON-TSTM WND GST 64 | 2 N Dodge City, KS | Mesonet Site KKSDODGE57. |
| Dec 18, 10:05 AM CST | NON-TSTM WND GST 62 | 9 Nnw Offerle, KS | AWN SIte at B-Hart Farms. |
| Dec 18, 10:09 AM CST | NON-TSTM WND GST 65 | 2 E Shallow Water, KS | AWN Site at Beef Belt LLC. |
| Dec 18, 10:10 AM CST | NON-TSTM WND GST 62 | 9 Nnw Offerle, KS | AWN Site at B-Hart Farms. |
| Dec 18, 10:16 AM CST | NON-TSTM WND GST 64 | 2 Sw Hays, KS | KSU Mesonet. |
| Dec 18, 10:24 AM CST | NON-TSTM WND GST 58 | 4 Wsw Scott State Lake, KS | AWN Site 4521. |
| Dec 18, 10:25 AM CST | NON-TSTM WND GST 58 | Riga, KS | AWN Site at Keller Farms. |
| Dec 18, 10:27 AM CST | NON-TSTM WND GST 58 | 1 E Wakeeney, KS | KSU Mesonet. |
| Dec 18, 10:27 AM CST | NON-TSTM WND GST 59 | 3 W Nekoma, KS | Site KKSALEXA8. |
| Dec 18, 10:28 AM CST | NON-TSTM WND GST 60 | 1 E Kalvesta, KS | Site KKSKALVE2. |
| Dec 18, 10:30 AM CST | NON-TSTM WND GST 63 | 2 Sse Hays, KS | Site KKSHAYS209. |
| Dec 18, 10:30 AM CST | NON-TSTM WND GST 64 | 1 Ese Scott State Lake, KS | Mesonet station K5SCT 1 ESE Scott State Lake. |
| Dec 18, 10:32 AM CST | NON-TSTM WND GST 63 | 1 Wsw Shallow Water, KS | Site KKSSOTT4. |
| Dec 18, 10:34 AM CST | NON-TSTM WND GST 59 | 3 W Schoenchen, KS | AWN Site Cabin. |
| Dec 18, 10:36 AM CST | NON-TSTM WND GST 75 | 2 N Dodge City, KS | Site KKSDODGE57. |
| Dec 18, 10:40 AM CST | NON-TSTM WND GST 58 | 5 Nnw Ash Valley, KS | Site KKSRUSHC14. |
| Dec 18, 10:41 AM CST | NON-TSTM WND GST 69 | 4 Sse Dighton, KS | Site KKSDIGHT22. |
| Dec 18, 10:43 AM CST | NON-TSTM WND GST 64 | 4 Sw Friend, KS | Site KKSHOLCO17. |
| Dec 18, 10:44 AM CST | NON-TSTM WND GST 58 | 2 Nnw Amy, KS | KSU Mesonet. |
| Dec 18, 10:45 AM CST | NON-TSTM WND GST 58 | 3 W Bloom, KS | Mesonet station DW9907 Bloom. |
| Dec 18, 10:46 AM CST | NON-TSTM WND GST 69 | 4 Sse Dighton, KS | Site KKSDIGHT22. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WWUS73 KDDC 171808 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1208 PM CST Wed Dec 17 2025 KSZ030-031-043>046-061>066-077>079-180615- /O.UPG.KDDC.HW.A.0004.251218T1500Z-251219T0000Z/ /O.NEW.KDDC.HW.W.0005.251218T1500Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Gray-Ford-Edwards- Including the cities of Cimarron, Garden City, Larned, St. John, Macksville, Ness City, La Crosse, Jetmore, Syracuse, Dighton, Wakeeney, Kinsley, Scott City, Pfeifer, Stafford, Montezuma, Lewis, Lakin, Hays, Deerfield, Dodge City, Hanston, and Scott State Lake 1208 PM CST Wed Dec 17 2025 /1108 AM MST Wed Dec 17 2025/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ JJOHNSON
7 follow-up statements
135 WWUS73 KDDC 171919 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 119 PM CST Wed Dec 17 2025 KSZ030-031-043>046-061>066-077>079-180730- /O.EXT.KDDC.HW.W.0005.251218T0800Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Gray-Ford-Edwards- Including the cities of Cimarron, Garden City, Larned, St. John, Macksville, Ness City, La Crosse, Jetmore, Syracuse, Dighton, Wakeeney, Kinsley, Scott City, Pfeifer, Stafford, Montezuma, Lewis, Lakin, Hays, Deerfield, Dodge City, Hanston, and Scott State Lake 119 PM CST Wed Dec 17 2025 /1219 PM MST Wed Dec 17 2025/ ...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM CST /1 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...From 2 AM CST /1 AM MST/ to 6 PM CST /5 PM MST/ Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ JJOHNSON
814 WWUS73 KDDC 180040 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 640 PM CST Wed Dec 17 2025 KSZ030-031-043>046-061>066-077>079-181245- /O.CON.KDDC.HW.W.0005.251218T0800Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Gray-Ford-Edwards- Including the cities of Lewis, Pfeifer, Dighton, Kinsley, Macksville, Lakin, Cimarron, St. John, Scott City, Hanston, Garden City, Stafford, Dodge City, Wakeeney, Deerfield, Scott State Lake, Jetmore, Montezuma, Ness City, Hays, La Crosse, Syracuse, and Larned 640 PM CST Wed Dec 17 2025 /540 PM MST Wed Dec 17 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM CST /1 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...From 2 AM CST /1 AM MST/ to 6 PM CST /5 PM MST/ Thursday. * IMPACTS...Areas of blowing dust will reduce visibility at times. Some minor structural damage and isolated power outages may occur. Use caution driving, especially on east-west roadways and around elevators. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TURNER
284 WWUS73 KDDC 180445 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1045 PM CST Wed Dec 17 2025 KSZ030-031-043>046-061>066-077>079-190000- /O.EXT.KDDC.HW.W.0005.251218T0500Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Gray-Ford-Edwards- Including the cities of St. John, Syracuse, Pfeifer, Montezuma, Deerfield, Stafford, Ness City, Hays, Dighton, Cimarron, Macksville, Scott City, Lakin, Scott State Lake, La Crosse, Hanston, Kinsley, Garden City, Dodge City, Jetmore, Wakeeney, Larned, and Lewis 1045 PM CST Wed Dec 17 2025 /945 PM MST Wed Dec 17 2025/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until 6 PM CST /5 PM MST/ Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ BENNETT
885 WWUS73 KDDC 180842 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 242 AM CST Thu Dec 18 2025 KSZ030-031-043>046-061>066-077>079-190000- /O.CON.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Gray-Ford-Edwards- Including the cities of St. John, Syracuse, Pfeifer, Montezuma, Deerfield, Stafford, Ness City, Hays, Dighton, Cimarron, Macksville, Scott City, Lakin, Scott State Lake, La Crosse, Hanston, Kinsley, Garden City, Dodge City, Jetmore, Wakeeney, Larned, and Lewis 242 AM CST Thu Dec 18 2025 /142 AM MST Thu Dec 18 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ BENNETT
553 WWUS73 KDDC 181631 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1031 AM CST Thu Dec 18 2025 KSZ074>076-080-081-085>090-190000- /O.EXA.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/ Stanton-Grant-Haskell-Kiowa-Pratt-Stevens-Seward-Meade-Clark- Comanche-Barber- Including the cities of Sublette, Meade, Fowler, Minneola, Johnson City, Lake Coldwater, Ashland, Ulysses, Hugoton, Satanta, Pratt, Greensburg, Liberal, Plains City, Coldwater, Protection, Haviland, Medicine Lodge, and Kiowa 1031 AM CST Thu Dec 18 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ030-031-043>046-061>066-077>079-190000- /O.CON.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Gray-Ford-Edwards- Including the cities of La Crosse, Hays, Jetmore, Lakin, Garden City, Lewis, Ness City, Scott City, Deerfield, Larned, Kinsley, Wakeeney, Montezuma, Hanston, Scott State Lake, Dighton, St. John, Pfeifer, Dodge City, Syracuse, Cimarron, Stafford, and Macksville 1031 AM CST Thu Dec 18 2025 /931 AM MST Thu Dec 18 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ FINCH
890 WWUS73 KDDC 181723 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1123 AM CST Thu Dec 18 2025 KSZ030-031-043>046-061>066-077>079-190000- /O.CON.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Gray-Ford-Edwards- Including the cities of Wakeeney, Hanston, Deerfield, Scott City, Dodge City, Lewis, Montezuma, Larned, Syracuse, Macksville, Garden City, Dighton, St. John, La Crosse, Kinsley, Cimarron, Jetmore, Hays, Ness City, Scott State Lake, Stafford, Pfeifer, and Lakin 1123 AM CST Thu Dec 18 2025 /1023 AM MST Thu Dec 18 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility in isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ074>076-080-081-085>090-190000- /O.CON.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/ Stanton-Grant-Haskell-Kiowa-Pratt-Stevens-Seward-Meade-Clark- Comanche-Barber- Including the cities of Johnson City, Minneola, Sublette, Kiowa, Haviland, Lake Coldwater, Pratt, Ashland, Meade, Ulysses, Satanta, Coldwater, Plains City, Greensburg, Medicine Lodge, Fowler, Protection, Hugoton, and Liberal 1123 AM CST Thu Dec 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility in isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ JJOHNSON
857 WWUS73 KDDC 182147 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 347 PM CST Thu Dec 18 2025 KSZ030-031-043>046-061>066-074>081-085>090-182300- /O.CAN.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Johnson City, Wakeeney, Hanston, Deerfield, Minneola, Sublette, Scott City, Haviland, Kiowa, Lake Coldwater, Dodge City, Lewis, Montezuma, Larned, Syracuse, Pratt, Ashland, Meade, Macksville, Garden City, Dighton, Ulysses, Satanta, Coldwater, St. John, Plains City, Greensburg, La Crosse, Kinsley, Fowler, Medicine Lodge, Cimarron, Protection, Jetmore, Hays, Ness City, Scott State Lake, Stafford, Hugoton, Pfeifer, Lakin, and Liberal 347 PM CST Thu Dec 18 2025 /247 PM MST Thu Dec 18 2025/ ...HIGH WIND WARNING IS CANCELLED... $$ JJOHNSON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Dec 17, 10:05 AM CST, 2 hours 3 minutes earlier. Its key messages:
- Southwest Kansas will remain dry through at least Christmas. There is a high probability Southwest Kansas will remain dry for the remainder of December.
- Strong north winds Thursday, averaging 30-40 mph with gusts to near 55 mph. Areas of blowing dust are expected.
- Above normal afternoon temperatures will continue through Christmas.
Area forecast discussion, Dec 17, 10:05 AM CST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1005 AM CST Wed Dec 17 2025 .KEY MESSAGES... - Southwest Kansas will remain dry through at least Christmas. There is a high probability Southwest Kansas will remain dry for the remainder of December. - Strong north winds Thursday, averaging 30-40 mph with gusts to near 55 mph. Areas of blowing dust are expected. - Above normal afternoon temperatures will continue through Christmas. && .DISCUSSION... Issued at 200 AM CST Wed Dec 17 2025 Quiet weather continued across Kansas at midnight. With only a few cirrus, and winds trending light and variable through sunrise with weak surface ridging, radiational cooling will efficiently send all zones below freezing. Winds will remain light and variable for several hours Wednesday morning, but increase markedly after noon, as return flow establishes in response to 997 mb leeside cyclogenesis near Denver. Increased south wind grids to the 90%ile of the NBM, particularly the western zones and favored US 83 corridor down to Elkhart, where some gusts to near 40 mph are expected. With efficient SWly downslope compression, increased afternoon temperatures well into the 60s, with the far southwest zones reaching at least 70. Much model guidance has been too cool as of late, and expect this trend to continue in this unusually warm/dry pattern, with increasingly dried out topsoils. An intense 520 dm closed low over Alberta at 6 pm Wednesday, is forecast to track to near Fargo 6 am Thursday, and deepen further to near 515 dm over northern Wisconsin Thursday evening. The associated intense cold front will race through SW KS Wednesday night, and despite the nocturnal timing, continued to keep winds near the 90%ile of the NBM. Intense cold/dry advection is expected Thursday, under the southwest periphery of the powerful Upper Midwest cyclone. Thursday afternoon 850 mb temperatures are forecast to fall to near 0C, and it will be noticeably cooler, struggling through the 40s. Wind magnitudes are a concern, with model soundings showing intense NWly unidirectional flow through the troposphere and coupled jet structure Thursday. Modeled 850 mb winds are near 45 kts during peak mixing, so gusts of that 55 mph caliber are expected, especially northern zones. Current model solutions suggest a high wind warning (sustained 40 mph/gusts 58 mph) will not be required, but it will be close. Future shifts will need to ascertain the degree of mixing that will be achieved in the sunny dry environment, as 700 mb winds will be as strong as 70 kts/80 mph per GFS solutions. Kept wind grids near the strongest guidance available, with the strongest winds expected 10 am - 2 pm. Winds will diminish rapidly to light and variable Thursday evening, and revert right back to SWly downslope and strong warming Friday. Again, NBM and much of the guidance is likely too cool. Models suggest sudden rapid warming Friday, and the forecast is likely not warm enough, especially west. Temperature forecasting over the weekend is expected to be a challenge, with a shallow cold airmass arriving behind another dry cold front. But certainly, no arctic air is expected. Monday through Christmas, global models and their ensembles are in agreement showing an unseasonably warm synoptic pattern not only across SW KS but much of North America. Record or near record warmth is expected on at least some of these days, including Christmas, when ensemble averages show 850 mb temperatures well over 20C. CPC 6-10 and 8-14 day outlooks continue to call for near 90% probability of above normal temperatures through the end of December. A high confidence completely dry forecast will continue in this synoptic regime. SW KS will remain dry through Christmas, with strong probability SW KS will remain dry for the remainder of December. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1000 AM CST Wed Dec 17 2025 VFR conditions will prevail in vicinity of all TAF sites through early Thursday. Light southwesterly winds through early afternoon will increase 15 to 25kt with gusts up to 30kt generally after 17-19Z as an anchored lee side trough of low pressure strengthens in eastern Colorado. Northwest winds around 15 to 25kt with gusts up to 30kt are then expected to develop late evening/overnight behind a strong cold front pushing through western Kansas into northern Oklahoma by early Thursday morning. && .FIRE WEATHER... Issued at 108 AM CST Wed Dec 17 2025 Unseasonably warm temperatures will reduce minimum relative humidity to near 15% across far southwest zones (Morton county) Wednesday afternoon, as SW winds increase to 20-30 mph. Elevated to near critical risk of wildfire spread is expected across these areas Wednesday noon through 5 pm. Thursday, an elevated risk of wildfire spread is expected across all of SW KS. Despite strong cold advection, strong dry advection will still lower minimum relative humidity to 15-20% all zones. Intense NW winds are expected midday and early afternoon Thursday, averaging 30-40 mph, with gusts of 50-55 mph. Any outdoor burning is strongly discouraged Thursday midday/afternoon. && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday morning through Thursday afternoon for KSZ030-031-043>046-061>066-077>079. && DISCUSSION...Turner AVIATION...JJohnson FIRE WEATHER...Turner
Hazardous weather outlook, Dec 17, 1:15 AM CST, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 115 AM CST Wed Dec 17 2025 KSZ030-031-043>046-061>066-074>081-084>090-180715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 115 AM CST Wed Dec 17 2025 /1215 AM MST Wed Dec 17 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Wednesday. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Strong north to northwest winds are expected Thursday, with the strongest winds expected during the midday and early afternoon. Gusts of 50 to 55 mph are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:27 AM CST | High Wind Watch | DDC | Edwards, Ellis, Finney, Ford, Gray, Hamilton and 9 more | 9 hr |
| Dec 17, 1:03 PM CST | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 28 hr |
| Dec 17, 3:48 PM CST | Red Flag Warning | DDC | Hamilton, Morton, Stanton | 3 hr |
Nearby
High Wind Warnings in Kansas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.